T-DM1 May Be Held Off

I went for the 7th infusion of T-DM1 (Kadcyla).  I reduced the dose of Decadron, a steroid, into a half last time.  Today I didn’t take it at all and there was no reaction.  Yeah!

Before the infusion I had a regular check up with my oncologist.

“ How are you?” asked she.

I told her I stopped the first Chinese medicine I bought online because it didn’t help, and now I have been trying a different brand, which is a little better than the first one, but still as I am working in the kitchen, my legs start bothering me.  Wearing socks is also difficult because my legs are stiff to bend.  I have a hard time to stretch my back standing or sitting up.  The left arm with lymphedema has been losing more motion.

Then the doctor said,

“ This will be disturbing for you, but in the future we may need to consider stopping Kadcyla to give the body some break from all side effects.”

Generally, once cancer metastasizes, a patient is on chemo indefinitely, and even so, often cancer comes back in a few years. Mine is very resilient.  I reacted to the doctor’s comment with a reflex of wonder : “Is it ok to stop only after 6 months? “

I would consider it if the side effects are overwhelming, but in spite of my complaint, T-DM1 is still much better than other chemo.  In fact all my problems beside the muscle pain have been there since I was on Taxol.  Even if I stopped T-DM1, the problems may not go away.

The doctor first recommended me to exercise.

As I see the HER2+ forum, T-DM1 seems effective for about two years.  If that’s true, I want to continue at least two years.  I need to do the exercise seriously to show some improvement, otherwise I may not be able to continue T-DM1.

Leave a Reply

Your email address will not be published. Required fields are marked *